Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 12, 2021, 2:39 PM CDT for Montgomery County, Alabama. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2021, 2:39 PM CDT (19:39 UTC)
- Expired
- Jun 12, 2021, 3:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Birmingham, AL
County Montgomery County, AL
The radar
The Maxwell AFB radar (KMXX), 59 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 2:47 PM CDT | TSTM WND GST 44 | Dannelly Field, AL | 38 KTS MEASURED AT KMGM ASOS AT 1947Z. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2156 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
991
WWUS84 KBMX 121939
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
239 PM CDT Sat Jun 12 2021
ALZ044-122015-
Montgomery AL-
239 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY
UNTIL 315 PM CDT...
At 239 PM CDT, Doppler radar was tracking a strong thunderstorm over
western Montgomery, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Montgomery, Hunter, Montgomery Zoo, Boylston, Hyundai Motors Of
Alabama, Alabama State University, Hope Hull, Woodcrest, Dannelly
Field, Maxwell Air Force Base, Snowdoun, Montgomery Riverwalk
Stadium, Pinedale, Gunter Air Force Base, Alabama State Capitol and
Barachias.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3232 8648 3234 8648 3234 8650 3236 8649
3237 8647 3240 8646 3241 8640 3243 8640
3243 8635 3241 8631 3242 8631 3244 8632
3246 8631 3232 8614 3219 8637
TIME...MOT...LOC 1939Z 321DEG 15KT 3238 8638
$$
25/OwenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 1:02 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 12, 1:02 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 102 PM CDT Sat Jun 12 2021 .UPDATE... Midday Update and 18Z Aviation. && .SHORT TERM... /Updated at 1225 PM CDT Sat Jun 12 2021/ Through Sunday. Central Alabama will continue to be affected by diurnally-driven convection triggered by upper level impulses moving across the area within northerly flow aloft. We're seeing very unstable conditions at the surface with tropical moisture values and temps rising into the upper 80s to low 90s. Modifying the 12z KBMX sounding this morning, we're coming up with a high microburst potential, as there's enough dry air aloft and DCAPE to produce a few storms capable of severe wind gusts as the short-lived storms collapse. Activity is expected to continue through the early evening hours with additional mesoscale boundary interactions before finally diminishing with the loss of daytime heating. Shower and storm activity should be lower in overall coverage on Sunday as the broad upper trough is finally replaced with upper level ridging and a somewhat drier northerly to northeasterly weak flow at the surface. Best rain chances should remain across the southwest and southern counties primarily during the peak heating of the afternoon. Temps will start to bump up a bit higher for daytime highs, easily reaching the lower 90s. 56/GDG .LONG TERM... /Updated at 0300 AM CDT Sat Jun 12 2021/ Monday through Friday. Guidance is in general agreement and suggestive of a very prominent deep-layer ridge establishing across the Intermountain West early/mid next week (could approach ~600 dam at H5 Tue-Thu which is impressive). The corresponding amplification of the upper-level jet stream will result in a longwave trough to position across the East Coast northeastward into Quebec where the parent upper-low will reside. Across the Deep South and Gulf Coast, a residual upper-level weakness will meander along the northern Gulf and should generally stretch northeastward toward the Carolina Coast on Monday. Northerly flow will encompass much of the area by then, so tropospheric moisture content will be in a state of decline. PoPs will therefore favor areas southward where best PWs are expected (1.4"-1.6"). This should foster isolated/scattered showers and thunderstorms mainly during peak diurnal heating. This will also describe the overall theme for Tuesday, though rain chances decrease each day through Thursday as drier air further invades the Deep South. This is despite shortwave perturbations rotating into the area from the north around the base of the longwave trough. Uppers 80s & lower 90s will be the expected highs through Thursday afternoon unless convection sees otherwise. The forecast becomes a little more complicated later in the period as unsettled weather is forecast across the Gulf of Mexico late next week. The NHC is monitoring for potential tropical cyclone development near the Bay of Campeche during this time frame. However, general storminess could encompass the Gulf Coast due to rich tropical moisture slowly creeping northward. PoPs were increased as a result, though forecast confidence remains low at this time. 40/Sizemore && .AVIATION... 18Z TAF Discussion. Previous low stratus clouds have finally mixed out at all terminal locations early this afternoon, with SHRA/TSRA development occurring across much of Central Alabama. Have added in a TEMPO TSRA at most sites to account for the storm development and good potential for storms to move over terminal locations. Rapid reductions in visibility along with downburst potential are possible with the thunderstorms this afternoon, with variable wind gusts possible of 30 to 40 knots within the stronger storms. SHRA/TSRA activity should decrease with the loss of daytime heating between 00z and 06z this evening. Note: AMD NOT SKED until further notice at KASN due to ongoing equipment issues. 56/GDG && .FIRE WEATHER... Relative humidity values remain elevated today with scattered to numerous showers and thunderstorms by this afternoon and evening. Some thunderstorms could be strong to severe. Otherwise, northwesterly 20 ft winds of 5-10 mph are expected. Winds should trend more northerly by Sunday. This will begin a period of decreasing moisture which will result in lower rain chances and lower afternoon RH values (40-50%) into next week. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 92 69 92 66 / 20 30 10 10 0 Anniston 70 91 71 92 69 / 30 30 10 10 0 Birmingham 71 92 71 92 69 / 30 30 20 20 0 Tuscaloosa 72 92 72 93 70 / 40 40 20 20 0 Calera 72 91 73 91 70 / 40 40 20 20 0 Auburn 70 90 71 90 70 / 40 40 20 30 10 Montgomery 72 93 73 93 73 / 40 40 20 30 10 Troy 72 92 71 92 72 / 50 50 20 30 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 12, 7:41 AM CDT, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 741 AM CDT Sat Jun 12 2021 ALZ011>015-017>050-131545- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 741 AM CDT Sat Jun 12 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to severe thunderstorms may develop during the afternoon hours from around 1 PM to 9 PM across Central Alabama. The main threat will be damaging winds up to 60 MPH. A few storms may also have large hail. In addition, heavy rainfall will occur at times which may cause localized flooding across portions of Central Alabama. Minor flooding is occurring along portions of the Tombigbee River basin today. Please see river flood statements for specific details. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Minor flooding is expected to continue along portions of the Tombigbee River basin on through at least Thursday. Please see river flood statements for specific details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed on this afternoon and early evening.
In the hours before
Special weather statement, Jun 12, 1:24 PM CDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Birmingham AL 124 PM CDT Sat Jun 12 2021 ALZ023-121900- Tuscaloosa AL- 124 PM CDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TUSCALOOSA COUNTY UNTIL 200 PM CDT... At 124 PM CDT, Doppler radar was tracking a strong thunderstorm near University Mall, or near Holt, moving southeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tuscaloosa, Holt, Coaling, McFarland Mall, Lake Wildwood, University Mall, Cottondale and Camp Horne B.S.A.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3319 8755 3326 8749 3318 8735 3310 8745 TIME...MOT...LOC 1824Z 308DEG 8KT 3319 8747 25/Owen
Special weather statement, Jun 12, 1:25 PM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Birmingham AL 125 PM CDT Sat Jun 12 2021 ALZ023-121900- Tuscaloosa AL- 125 PM CDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL TUSCALOOSA COUNTY UNTIL 200 PM CDT... At 125 PM CDT, Doppler radar was tracking a strong thunderstorm near Samantha, or 12 miles north of Holt, moving southeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lake Nicol Park, Lake Nicol and Windham Springs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3340 8761 3350 8752 3341 8733 3329 8746 TIME...MOT...LOC 1825Z 302DEG 11KT 3342 8753 25/Owen
Special weather statement, Jun 12, 1:35 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
135 PM CDT Sat Jun 12 2021
ALZ034-035-121900-
Chilton AL-Bibb AL-
135 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHILTON AND EAST
CENTRAL BIBB COUNTIES UNTIL 200 PM CDT...
At 135 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashby, or 7 miles west of Jemison, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Jemison, Chilton County Motor Sports Park and Randolph.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3284 8684 3293 8698 3305 8689 3305 8688
3307 8688 3298 8672
TIME...MOT...LOC 1835Z 302DEG 11KT 3296 8687
25/OwenSpecial weather statement, Jun 12, 2:05 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Birmingham AL
205 PM CDT Sat Jun 12 2021
ALZ035-121930-
Chilton AL-
205 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHILTON COUNTY UNTIL
230 PM CDT...
At 205 PM CDT, Doppler radar was tracking a strong thunderstorm over
Maplesville, or 16 miles southwest of Jemison, moving southeast at 20
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Maplesville, Plecher, Parnell and Stanton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3266 8692 3274 8702 3284 8694 3284 8688
3286 8688 3276 8671 3266 8682
TIME...MOT...LOC 1905Z 309DEG 15KT 3276 8691
25/OwenSpecial weather statement, Jun 12, 2:20 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Birmingham AL
220 PM CDT Sat Jun 12 2021
ALZ013-015-122000-
Fayette AL-Walker AL-
220 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALKER AND
NORTHEASTERN FAYETTE COUNTIES UNTIL 300 PM CDT...
At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oakman, or 8 miles south of Carbon Hill, moving southwest at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Carbon Hill, Berry, Oakman, Boley Springs, Corona, Townley and West
Corona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3380 8734 3360 8741 3360 8743 3370 8766
3388 8753
TIME...MOT...LOC 1920Z 024DEG 12KT 3378 8748
25/OwenSpecial weather statement, Jun 12, 2:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
239 PM CDT Sat Jun 12 2021
ALZ044-122015-
Montgomery AL-
239 PM CDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY
UNTIL 315 PM CDT...
At 239 PM CDT, Doppler radar was tracking a strong thunderstorm over
western Montgomery, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Montgomery, Hunter, Montgomery Zoo, Boylston, Hyundai Motors Of
Alabama, Alabama State University, Hope Hull, Woodcrest, Dannelly
Field, Maxwell Air Force Base, Snowdoun, Montgomery Riverwalk
Stadium, Pinedale, Gunter Air Force Base, Alabama State Capitol and
Barachias.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3232 8648 3234 8648 3234 8650 3236 8649
3237 8647 3240 8646 3241 8640 3243 8640
3243 8635 3241 8631 3242 8631 3244 8632
3246 8631 3232 8614 3219 8637
TIME...MOT...LOC 1939Z 321DEG 15KT 3238 8638
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:17 PM CDT | Special Weather Statement | BMX | Winston | 28 min |
| Jun 12, 12:37 PM CDT | Special Weather Statement | BMX | Bibb | 23 min |
| Jun 12, 12:48 PM CDT | Special Weather Statement | BMX | Winston | 27 min |
| Jun 12, 1:01 PM CDT | Special Weather Statement | BMX | Bullock | 29 min |
| Jun 12, 1:05 PM CDT | Special Weather Statement | BMX | Bibb | 25 min |
| Jun 12, 1:17 PM CDT | Special Weather Statement | BMX | Walker | 43 min |
| Jun 12, 1:24 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 36 min |
| Jun 12, 1:25 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 35 min |
| Jun 12, 1:35 PM CDT | Special Weather Statement | BMX | Chilton | 25 min |
| Jun 12, 2:05 PM CDT | Special Weather Statement | BMX | Chilton | 25 min |
| Jun 12, 2:11 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 17 min |
| Jun 12, 2:20 PM CDT | Special Weather Statement | BMX | Walker | 40 min |
| Jun 12, 2:31 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas | 44 min |
| Jun 12, 2:49 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 18 min |
| Jun 12, 2:59 PM CDT | Special Weather Statement | BMX | Montgomery | 31 min |
| Jun 12, 3:26 PM CDT | Special Weather Statement | BMX | Winston | 34 min |
| Jun 12, 3:34 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 41 min |
| Jun 12, 3:53 PM CDT | Special Weather Statement | BMX | Winston | 37 min |
| Jun 12, 4:05 PM CDT | Special Weather Statement | BMX | Pike | 40 min |
| Jun 12, 4:18 PM CDT | Special Weather Statement | BMX | Walker | 42 min |
| Jun 12, 4:24 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 51 min |
| Jun 12, 4:56 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 49 min |
| Jun 12, 5:01 PM CDT | Areal Flood Advisory | BMX | Fayette, Tuscaloosa, Walker | 119 min |
| Jun 12, 5:19 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 28 min |
| Jun 12, 5:28 PM CDT | Special Weather Statement | BMX | Fayette | 32 min |
| Jun 12, 5:44 PM CDT | Special Weather Statement | BMX | Pickens | 31 min |
| Jun 12, 5:45 PM CDT | Special Weather Statement | BMX | Greene | 45 min |
| Jun 12, 5:49 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 41 min |
| Jun 12, 5:51 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Tuscaloosa | 39 min |
| Jun 12, 6:17 PM CDT | Special Weather Statement | BMX | Lamar | 28 min |
| Jun 12, 6:28 PM CDT | Special Weather Statement | BMX | Greene, Hale, Pickens | 47 min |
| Jun 12, 6:37 PM CDT | Special Weather Statement | BMX | Pickens | 38 min |
| Jun 12, 6:39 PM CDT | Special Weather Statement | BMX | Chambers | 36 min |
| Jun 12, 6:42 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 20 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.